Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 6, NWS Great Falls, MT

January 20, 2014

NWS Great Falls, MT issued this high wind warning at Jan 20, 2014, 11:44 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 11:44 PM MST (06:44 UTC)
Expired
Jan 21, 2014, 10:00 AM MST
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS75 KTFX 210644
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1144 PM MST MON JAN 20 2014

MTZ009-211700-
/O.NEW.KTFX.HW.W.0006.140121T0644Z-140121T1700Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
1144 PM MST MON JAN 20 2014

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE
  NORTHERN ROCKY MOUNTAIN FRONT UNTIL MID MORNING TUESDAY.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  65 MPH ARE EXPECTED.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
  PREPARED FOR STRONG CROSS WINDS.

* LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
620 
WWUS75 KTFX 211041
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 AM MST TUE JAN 21 2014

MTZ009-211700-
/O.CON.KTFX.HW.W.0006.000000T0000Z-140121T1700Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
341 AM MST TUE JAN 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE
  NORTHERN ROCKY MOUNTAIN FRONT UNTIL MID MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 
  65 MPH ARE EXPECTED.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS.

* LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
794 
WWUS75 KTFX 211650
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 AM MST TUE JAN 21 2014

MTZ009-211800-
/O.EXP.KTFX.HW.W.0006.000000T0000Z-140121T1700Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
950 AM MST TUE JAN 21 2014

...HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING. 

WINDS HAVE DIMINISHED BELOW WARNING CRITERIA. WINDS WILL GUST
TO AROUND 35 MPH AT TIMES THROUGH THE REST OF THE MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 20, 11:00 PM MST, 44 minutes earlier.

Area forecast discussion, Jan 20, 11:00 PM MST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1100 PM MST Mon Jan 20 2014

.UPDATE...

Tonight...High pressure will continue aloft although a weak
shortwave moving through the flow aloft will bring some increasing
moisture at high levels. Winds will remain stronger than last night
across the Rockies and adjacent plains and have raised low temps a
bit. Also lowered temps to the east and the cold valleys of
Southwest Montana. Freshened winds for tonight, as well, and
increased speeds and gusts over the Rockies. Zelzer

&&

.AVIATION...
UPDATED 0600Z.
VFR conditions expected to continue across the region into Tuesday.
High pressure over the Pacific Coast will keep a northwesterly flow
aloft over the area. High clouds will continue to move in over the
region with no expected aviation impacts.

&&

.PREV DISCUSSION...
/ISSUED 500 PM MST Mon Jan 20 2014/

Tonight through Wednesday...Quiet weather pattern will continue
through Tuesday before winter makes a return appearance on
Wednesday. A weak cold front pushed across eastern Montana this
morning, clipping the northeast portion of Blaine county.
Elsewhere afternoon readings remain above seasonal averages. High
pressure will remain in control on Tuesday providing another round
of dry and mild conditions. By Tuesday night, short wave energy
will push across the area as well as an associated surface cold
front. This feature will have a little more moisture to work with
and accumulating snow is likely, mainly late Tuesday night through
Wednesday. Expect snowfall totals of 1 to 2 inches over the plains
and 3 to 6 inches in the mountains. Temperatures will remain above
seasonal averages Tuesday before dropping back to near or slightly
below seasonal averages Wednesday.

Thursday through Monday...Fairly quiet weather is expected to
return to the area for Thursday through Saturday...along with a
gradual warming trend. Afternoon highs by Saturday could average
8 to 12 degrees above normal for many areas. For Sunday and
Monday...the GFS and EC start to show some fairly large
differences in solutions. The GFS is fairly warm and dry...while
the EC progs a back door cold front to move into the
region...along with another round of light snow. For now...I will
lean more towards the drier/warmer GFS solution...but this could
change quite a bit over the next few days should the EC model pan
out. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  33  49  27  35 /   0   0  20  70
CTB  28  45  23  33 /   0   0  20  60
HLN  20  46  24  39 /   0   0  10  20
BZN  17  41  23  37 /   0   0  10  10
WEY  -1  32  11  32 /   0   0   0  10
DLN  22  45  25  39 /   0   0   0  10
HVR  19  39  22  26 /   0   0  30  60
LWT  23  43  24  30 /   0   0  20  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 20, 6:10 AM MST, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
610 AM MST MON JAN 20 2014

MTZ008>015-044>055-211200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND
CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY
MOUNTAIN FRONT-EASTERN TETON-JUDITH
BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
610 AM MST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ACCUMULATING SNOWFALL IS LIKELY WEDNESDAY INTO WEDNESDAY
NIGHT...WITH 1 TO 3 INCHES POSSIBLE. ISOLATED SNOWFALL AMOUNTS UP
TO 6 INCHES IS POSSIBLE OVER THE LITTLE BELT MOUNTAINS. WINTER
WEATHER HIGHLIGHTS MAY BE NEEDED FOR PORTIONS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SNOWFALL WOULD GREATLY BE APPRECIATED.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 10:45 AM MSTWinter Weather AdvisoryTFX33 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.